Alert archive / Nebraska / Wind Advisories in 2020
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 14, 2020, 3:43 AM CST for Monona County, Iowa; 13 counties in Nebraska. It took effect at Feb 14, 2020, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2020, 3:43 AM CST (09:43 UTC)
- In effect from
- Feb 14, 2020, 9:00 AM CST
- Expired
- Feb 14, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WWUS73 KOAX 140943 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 343 AM CST Fri Feb 14 2020 NEZ011-012-016>018-030-031-141745- /O.NEW.KOAX.WI.Y.0004.200214T1500Z-200215T0000Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, and Norfolk 343 AM CST Fri Feb 14 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Cedar, Antelope, Pierce, Wayne, Boone and Madison Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Zapotocny
3 follow-up statements
695 WWUS73 KOAX 141607 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1007 AM CST Fri Feb 14 2020 IAZ043-NEZ015-032>034-042-043-150000- /O.EXA.KOAX.WI.Y.0004.000000T0000Z-200215T0000Z/ Monona-Thurston-Stanton-Cuming-Burt-Platte-Colfax- Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, Winnebago, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler 1007 AM CST Fri Feb 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Nebraska, Thurston, Stanton, Cuming, Burt, Platte and Colfax Counties. In Iowa, Monona County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ011-012-016>018-030-031-150000- /O.CON.KOAX.WI.Y.0004.000000T0000Z-200215T0000Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, and Norfolk 1007 AM CST Fri Feb 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Boone, Madison, Wayne, Antelope, Pierce, Knox and Cedar Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
888 WWUS73 KOAX 142139 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 339 PM CST Fri Feb 14 2020 IAZ043-NEZ011-012-015>018-030>034-042-043-150000- /O.CON.KOAX.WI.Y.0004.000000T0000Z-200215T0000Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler 339 PM CST Fri Feb 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
325 WWUS73 KOAX 142351 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 551 PM CST Fri Feb 14 2020 IAZ043-NEZ011-012-015>018-030>034-042-043-150100- /O.EXP.KOAX.WI.Y.0004.000000T0000Z-200215T0000Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler 551 PM CST Fri Feb 14 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The wind advisory will be allowed to expire as winds continue to subside across the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:17 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Feb 13, 11:17 PM CST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1117 PM CST Thu Feb 13 2020 .DISCUSSION... Issued at 319 PM CST Thu Feb 13 2020 Forecast Summary: Relatively tranquil weather is expected through the weekend, along with a warming trend through Sunday. More unsettled weather arrives early next week when Monday brings a chance for rain or snow, with cooler weather to follow through mid week. Tonight through Friday: Despite sunny skies, cool northwest winds and an arctic airmass kept temperatures in the single digits and teens this afternoon. Wind chills in the 20 to 33 below range this morning had "warmed" this afternoon, but remained near or below zero in far eastern Nebraska and western Iowa. High pressure settling into the Mid Missouri Valley this evening will bring calm winds, allowing good radiational cooling regime for temperatures to bottom out overnight. Areas near the east of the Missouri River will easily drop into this single digits above and below zero. Areas to the west will begin to see southerly flow returning after midnight, which will inhibit cooling and perhaps make temperatures rise before sunrise. The southerly flow overspreads all of eastern Nebraska and western Iowa Friday, and along with plenty of sunshine, will help warm temperatures into the 30s most areas. Strong pressure gradient from central Nebraska into eastern South Dakota suggests winds may gust over 40 mph across northeast Nebraska in the afternoon. Wind Advisory may be needed in that area tomorrow. Saturday and Sunday: A relatively mild weekend is in the works, despite a weak cold front slipping through the area early Saturday. Southerly flow ahead of that front will limit cooling Friday night, with temps holding in the middle 20s most areas. After that relatively "mild" start, a rebound into the 40s is likely as sunshine and light northwest to westerly low level flow prevails. Stronger south to southwest wind component on Sunday along with warming 850 temps suggest some highs in the lower 50s are possible in our south. Monday through Thursday: A little more active weather is in the offing next week. Broad mid level trough extending from central Canada into the western CONUS early in the week is forecast to send an embedded shortwave through the Plains Tuesday. Evolution of mid level pattern is in question after that as GFS maintains a closed low over the West into mid week while ECMWF is a bit more progressive and maintains lower heights over our area. A cold front will be pushed south through the Plains on Monday ahead of approaching shortwave. Warm advection ahead of front may trigger light precipitation, and forcing along front could continue threat into the evening. However models suggest only spotty precipitation during the period. Colder temperatures follow front into mid week. After highs reach the 40s Monday, highs tumble into the 20s and 30s Tuesday and Wednesday as colder air characterized by 850 temps approaching minus 10C overspreads the region. ECMWF shows even colder airmass, bottoming out closer to -15C as surface high settles into the region on Wednesday. Minor warming is expected Thursday as return flow sets up behind retreating high pressure. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1115 PM CST Thu Feb 13 2020 South southeast winds will continue to increase today, reaching 12-14 knots by 12-15z, then gusts developing 27 to 34 knots 14-02z. Otherwise, VFR cloud conditions through the period. LLWS also develops late in the TAF period 15/02-06z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Dergan AVIATION...DeWald
Hazardous weather outlook, Feb 13, 9:39 PM CST, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 939 PM CST Thu Feb 13 2020 NEZ011-012-015>018-030>033-042-043-141745- Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- 939 PM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...Tonight and Friday Southerly winds will increase through the day Friday and could gust to 45 mph during the afternoon. .DAYS TWO THROUGH SEVEN...Friday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-141745- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- 939 PM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Nebraska, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.